Jump to content

KayMarie: Tapering Geodon


KayMarie

Recommended Posts

Hi everyone. I'm new to this site but have been reading posts for a couple of months now. I am currently taking Geodon 80mg and Lexapro 10mg and trying to get off of all meds. Brief history... was pretty much normal all of my life then the past year have been hospitalized 4 times and spent the past 8 months on and off different antipsychotics/antidepressants. 

 

Ive only been taking Geodon 80mg for two weeks but previous to that I was taking Abilify for a month, and prior to that I was on 10mg Zyprexa for a month. 

 

Given my brief history, can someone please help me to taper off of the Geodon and Lexapro and tell me what withdrawals I can expect? And how long they will last? After researching on the internet I am so scared. Currently I am stable and just want off before I am on even longer and fear worse withdrawals. Thanks so much. 

Link to comment
  • ChessieCat changed the title to KayMarie: Tapering Geodon
  • Moderator Emeritus

Hi KayMarie and welcome to SA,

 

I'm really pleased that you have found SA before you have started tapering.

 

Q:  What was the reason for you started a psychiatric drug in the first place?

 

Q:  What was the reason for you going off the previous drugs?

 

Please complete your drug signature following these instructions.  Thank you.  This will allow us to easily see your history at a glance whenever you post.

 

 A request: Would you summarize your history in a signature - ALL drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly?

  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs. 
  • Any drugs prior to 24 months ago can just be listed with start and stop years.
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.
  • Link to Account Settings – Create or Edit a signature.

 

Generally SA recommends a slow taper of no more than 10% of the previous dose with a hold of about 4 weeks to allow the brain to adapt to not getting as much of the drug.  The idea of doing a slow taper is to keep withdrawal symptoms to a minimum.  We advise people to throw out the calendar and listen to their body.  If you aren't feeling stable after 4 weeks after making a reduction in your dose, you hold for a bit longer.

 

I'll provide you with some links to check out.

 

Before you begin tapering what you need to know

Why taper by 10% of my dosage?
 

Tips for tapering off ziprasidone (Geodon, Zeldox)

 

Tips for tapering off Lexapro (escitalopram)

 

Some of the other mods are more knowledgeable about the drugs you have taken and are taking.  I'll let them know that you need some assistance.

 

This is your own Introduction topic where you can ask questions and journal your progress.

 MISSION ACCOMPLISHED:    13 November 2021 -  0mg Pristiq      

Woohoo!!!  Finally off Pristiq   

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

My full tapering program     My Intro (goes to my tapering graph)    My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.  I do not provide tapering advice via PM.  Please post questions in your Introduction topic.  Please do not tag me for any reason.  I am an unpaid volunteer and assist members if I am able to and when I have the time.  Thank you for your understanding.

Mid Nov 2021 changed to low carb diet due to diabetes & cholesterol.  Lost 1/16 body weight, BP has reduced a lot. 

Links to my exercises and weights.  I also do 3 x 5.5 min with HIIT on exercise bike with 20 secs/min as fast as I can cycle.

Link to comment

Hi Kay. Welcome to SA. I'm very sorry for all that you have been through but I'm glad that you found us. We can certainly help you taper off your current medications. It's great that you are feeling stable at the moment and I can understand your need to be off quickly , given that it has been a fairly short exposure.

 

Would you please summarize your drug history so that we can see your situation at a glance whenever you post. If you could also answer the questions ^ it would be helpful  as the more information that we have then the more we can hopefully help.

 

You will find a lot of friendly support and encouragement here. Please post any questions or concerns that you may have after reading through the links above.

Many SSRI's and SSNRI's over 20 years. Zoloft for 7 years followed by Effexor, Lexapro, Prozac, Cymbalta, Celexa, Pristiq, Valdoxan, Mianserin and more - on and off. No tapering. Cold turkey off Valdoxan - end of May 2014

 

                                                  Psych Drug - free since May 2014
.
         

Link to comment

Hi Kay. Welcome to SA from me also. I was on Geodon too. The moderators here are very experienced. Let them help you with your concerns. I am so glad you found us.  Hoping for the best outcome for you. 

90 mg armour thyroid, Metroprolol 25 mg,

B12 ez melts, active B complex, vitamin D3, Nystatin, SloFe, Magnesium citrate, fish oil.

Nearly 30 years of benzos,  antidepressants, antipsychotics etc...took a lot of them.

Drug free September 9, 2019

Mold illness (CIRS) from Stachybotris and Aspergillus November 2020-present.  

 

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy